Electrocardiogram of a 19 year old lad found at home unconscious with seizure activity. Given Lorazepam i.v., intubated, transported to the Emergency Room.
PR 010 sec
QRS 010 sec
QT 0.28 sec
QTc 0.47 sec
QRS axis -
Interpretation: Abnormal. Reversed upper limb leads. Extreme sinus tachycardia.
Tall, peaked, symmetrical T waves with a narrow base suggestive of hyperkalemia.
Toxicology screen revealed cocaine toxicity. Intractable seizures required induced paralysis. The patient developed rhabdomyolysis, plasma potassium elevated to 7.2 mm/l controlled pharmacologically. Multi-organ failure subsequently included acute renal failure, myocardial infarction and disseminated intravascular coagulation (DIC).
P waves superimposed on the preceding T waves, apparent at the rate below 150/min. P wave amplitude decrease with increasing plasma K. Tall, peaked, symmetrical T waves with a narrow base, the so-called "tented" T waves, are the earliest ECG abnormality of hyperkalemia appearing at a plasma level of 5.7 mm/l.
ECG has normalized after correction of hyperkalemia - plasma potassium 3.9 mm/l.
<< back to ECG Decoder